| Catalog Number |
H965105411 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/03/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.Complaint #: (b)(4).
Event or Problem Description
As reported, a patient had a cracked hub on our exodus 10f multipurpose drainage catheter.This was discovered on (b)(6) 2020.This was the same patient and a second cracked hub, but a different size drain.They said that after the drain was placed, the patient went to the 2nd floor.The drain was cracked somehow there.I visited the nursing staff and they claim they did not use any device to unscrew the dump bag from the hub of the drain.Thus, we do not know the cause of the cracked hub.The catheter was removed and replaced.No patient harm or injury due to this event.It was reported the defective disposable device is not available for return to the manufacturer.
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics was unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed.No sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.No dhr review was conducted since there was no reported lot # and ship history lot review was not performed since item # is unknown.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).